Constrained allocation problems with single-peaked preferences: an axiomatic analysis

Kıbrıs, Özgür (2003) Constrained allocation problems with single-peaked preferences: an axiomatic analysis. Social choice and welfare, 20 (3). pp. 353-362. ISSN 0176-1714 (Print) 1432-217X (Online)

[thumbnail of 3011800000911.pdf] PDF

Download (229kB)


We introduce a new class of problems that contains two existing classes: allocation problems with single-peaked preferences and bankruptcy problems. On this class, we analyze the implications of well-known properties such as Pareto optimality, strategy-proofness, resource-monotonicity, no-envy, equal treatment of equals, and two new properties we introduce, hierarchical no-envy and independence of nonbinding constraints. Unlike earlier literature, we consider rules that allow free-disposability. We present characterizations of a rule we introduce on this domain. We relate this rule to well-known rules on the aforementioned subdomains. Based on this relation, we present a characterization of a well-known bankruptcy rule called the constrained equal awards rule.
Item Type: Article
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Arts and Social Sciences
Depositing User: Özgür Kıbrıs
Date Deposited: 07 May 2007 03:00
Last Modified: 28 Apr 2020 13:51

Actions (login required)

View Item
View Item